MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM15F
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when spreading the mesh during a laparoscopic intraperitoneal onlay mesh, the mesh broke when placed in the abdominal wall and there was an unanticipated tissue loss.A new mesh was taken to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was returned for investigation.A review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.The visual examination of the returned sample shows that: the sample was returned in its original commercial box and tray.The mesh was found contaminated by blood.The textile knitting pattern, the collagen film and the mesh dimension were found as expected.One blue yarn has been added prior use.The mesh was folded in multiple parts collagen outside.The mesh maintains its folded position.The textile frays on around 4 x 4 stitches, located on one of the main folds.The reported condition was partially confirmed.The mesh was not broken but the textile was slightly damaged.The product instructions for use (ifu) which accompanies each device states in chapter ¿operating steps¿ that ¿4.Should it be used in a laparoscopic approach, symbotex¿ composite mesh is to be rolled after hydration, with the film facing the inside.The film is then protected when inserted in the trocar¿.The visual examination of the provided sample shows that the mesh was folded collagen outside.Based on the available information, our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The root cause could not be determined.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key7768809
Report Number9615742-2018-01863
Device Sequence Number2062093
Product Code FTL
UDI-Device Identifier10884521190405
UDI-Public10884521190405
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberSYM15F
Device Catalogue NumberSYM15F
Device Lot NumberPRK0248X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight100